(fen oh PROE fen) Brand: Nalfon
This medication can magnify your risk of life-threatening heart or circulation problems, including heart onslaught or stroke. Do not use this medication just till or after having heart bypass surgery (also called coronary artery bypass graft, or CABG).
Search abnormal medical help if you have symptoms of heart or circulation problems, such as chest pain, weakness, shortness of breath, slurred speech, or problems with vision or balance.
This medication can also magnify your risk of serious effects on the stomach or intestines, including bleeding or perforation (forming of a hole). These conditions can be fatal and gastrointestinal effects can occur without warning at any time while you are taking fenoprofen. Older adults may have an even greater risk of these serious gastrointestinal side effects.
Call your doctor at once if you have symptoms of bleeding in your stomach or intestines. This includes black, bloody, or tarry stools, or coughing up blood or vomit that looks like coffee grounds.
Fenoprofen is in a group of drugs called nonsteroidal anti-inflammatory drugs (NSAIDs). Fenoprofen works by reducing hormones that reason inflammation and pain in the body.
Fenoprofen is used to treat pain or inflammation caused by arthritis.
Fenoprofen may also be used for another purposes not listed in this medicine guide.
Taking an NSAID can magnify your risk of life-threatening heart or circulation problems, including heart onslaught or stroke. This risk will magnify the longer you use an NSAID. Do not use this medication just till or after having heart bypass surgery (also called coronary artery bypass graft, or CABG).
NSAIDs can also magnify your risk of serious effects on the stomach or intestines, including bleeding or perforation (forming of a hole). These conditions can be fatal and gastrointestinal effects can occur without warning at any time while you are taking an NSAID. Older adults may have an even greater risk of these serious gastrointestinal side effects.
Do not use this medicine if you are allergic to fenoprofen, or if you have:
· severe kidney disease;
· a stomach ulcer or inflammatory bowel malady; or
· a history of allergic reaction to aspirin or another NSAIDs.
If you have any of these another conditions, you may need a doze adjustment or particular trials to safely take fenoprofen:
· a history of heart onslaught, stroke, or blood clot;
· heart malady, congestive heart failure, tall blood pressure;
· a history of stomach ulcers or bleeding, bowel problems, diverticulosis;
· liver or kidney disease;
· asthma;
· polyps in your nose; or
· if you smoke.
FDA pregnancy category C. It is not known whether fenoprofen is deleterious to an unborn child. Till taking this medicine, speak your doctor if you are pregnant or plan to become pregnant during treatment. Taking fenoprofen during the recent 3 months of pregnancy may result in birth defects. Do not take fenoprofen during pregnancy unless your doctor has told you to.
Fenoprofen can pass into breast milk and may harm a nursing child. Do not use this medicine without telling your doctor if you are breast-feeding a baby.
Do not give this medication to a baby younger than 14 years old without the advice of a doctor.
Take this medicine exactly as it was predesigned for you. Do not take the medicine in larger amounts, or take it for longer than recommended by your doctor. Follow the directions on your prescription label. The maximum amount of fenoprofen for adults is 3 grams (3000 mg) for day. Know the amount of fenoprofen in the specific product you are taking.
If you take fenoprofen for a long period of time, your doctor may want to check you on a regular basis to create certain this medicine is not causing deleterious effects. Do not miss any scheduled visits to your doctor.
This medicine can reason you to have unusual results with determined medical trials. Speak any doctor who treats you that you are using fenoprofen.
Store fenoprofen at room temperature, away from moisture, heat, and light.
Take the missed doze as soon as you remember. If it is nearly time for your following doze, skip the missed doze and take the medication at your following regularly scheduled time. Do not take extra medication to create up the missed dose.
Search abnormal medical attention if you think you have used too many of this medicine.
Overdose symptoms may include nausea, vomiting, confusion, dizziness, drowsiness, black or bloody stools, coughing up blood, fever, urinating smaller than normal or not at all, shallow breathing, fainting, or coma.
Do not use any another over-the-counter cool, allergy, or pain medicine without first asking your doctor or pharmacist. Much medicines accessible over the counter contain medicines similar to fenoprofen (such as aspirin, ibuprofen, ketoprofen, or naproxen). If you take determined commodity together you may accidentally take too many of this type of medicine. Read the label of any another medication you are using to see if it contains aspirin, ibuprofen, ketoprofen, or naproxen.
Do not drink alcohol while taking fenoprofen. Alcohol can magnify the risk of stomach bleeding.
Fenoprofen can reason side effects that may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be awake and alert.
Get abnormal medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your person, lips, tongue, or throat.
Stop taking fenoprofen and search medical attention or call your doctor at once if you have any of these serious side effects:
· chest pain, weakness, shortness of breath, slurred speech, problems with vision or balance;
· black, bloody, or tarry stools, coughing up blood or vomit that looks like coffee grounds;
· confusion, tremors or shaking;
· urinating smaller than normal or not at all;
· pain, burning, or bleeding when you urinate;
· nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);
· fever, sore throat, and headache with a severe blistering, peeling, and red skin rash; or
· bruising, severe tingling, numbness, pain, muscle weakness.
Smaller serious side effects may include:
· upset stomach, mild heartburn or stomach pain, diarrhea, constipation; bloating, gas;
· dizziness, headache, nervousness;
· skin itching or rash;
· dry mouth;
· heighten sweating, runny nose;
· blurred vision; or
· ringing in your ears.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may message side effects to FDA at 1-800-FDA-1088.
Speak your doctor if you are taking an antidepressant such as citalopram (Celexa), duloxetine (Cymbalta), escitalopram (Lexapro), fluoxetine (Prozac, Sarafem, Symbyax), fluvoxamine (Luvox), paroxetine (Paxil), sertraline (Zoloft), or venlafaxine (Effexor). Taking any of these drugs with fenoprofen may reason you to bruise or bleed easily.
Till taking fenoprofen, speak your doctor if you are taking:
· cyclosporine (Gengraf, Neoral, Sandimmune);
· lithium (Eskalith, Lithobid);
· diuretics (water pills) such as furosemide (Lasix);
· aspirin or salicylates such as Doan's Pills, Dolobid, and others;
· a blood thinner such as warfarin (Coumadin);
· steroids (prednisone and others);
· seizure medicine such as phenobarbital (Luminal, Solfoton) or phenytoin (Dilantin);
· a sulfa drug such as Bactrim or Septra;
· oral diabetes medications such as glipizide (Glucotrol), glimepiride (Amaryl, Duetact, Avandaryl), and others; or
· aspirin or another NSAIDs (non-steroidal anti-inflammatory drugs) such as ibuprofen (Motrin, Advil), diclofenac (Cataflam, Voltaren), etodolac (Lodine), indomethacin (Indocin), nabumetone (Relafen), naproxen (Aleve, Naprosyn), meloxicam (Mobic), piroxicam (Feldene), and others.
This list is not complete and there may be another drugs that can interact with fenoprofen. Speak your doctor about all the prescription and over-the-counter medications you use. This includes vitamins, minerals, herbal commodity, and drugs predesigned by another doctors. Do not start using a new medicine without telling your doctor.
Your pharmacist can provide more information about fenoprofen.
Remember, hold this and all another medicines out of the reach of children, never share your medicines with others, and use this medicine only for the indication prescribed.
Disclaim: Each effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses external of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way must be construed to indicate that the drug or drug combination is safety, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the help of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.